Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2012, 8:17 PM CDT for Fisher County, Jones County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2012, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 28, 2012, 9:02 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Fisher County, TX, Jones County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 3525 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS54 KSJT 290117 SVRSJT TXC151-253-290215- /O.NEW.KSJT.SV.W.0044.120429T0117Z-120429T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 817 PM CDT SAT APR 28 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FISHER COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN JONES COUNTY IN WEST CENTRAL TEXAS... * UNTIL 915 PM CDT * AT 814 PM CDT...A SEVERE THUNDERSTORM WAS 10 MILES NORTHWEST OF ROTAN...OR 22 MILES SOUTH OF JAYTON...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... QUARTER TO PING PONG BALL SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... SOME VEHICLE DENTS... SOME ROOF AND PLASTIC SIGN DAMAGE... SOME EXPOSED WINDOWS MAY CRACK OR BREAK... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROTAN BY 830 PM CDT... HITSON BY 905 PM CDT... HAMLIN BY 915 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3296 10007 3282 10008 3284 10065 3297 10065 TIME...MOT...LOC 0116Z 266DEG 22KT 3294 10059 $$ 20
2 follow-up statements
952 WWUS54 KSJT 290146 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 846 PM CDT SAT APR 28 2012 TXC151-253-290215- /O.CON.KSJT.SV.W.0044.000000T0000Z-120429T0215Z/ FISHER TX-JONES TX- 846 PM CDT SAT APR 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHWESTERN JONES AND NORTHERN FISHER COUNTIES... AT 841 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF HITSON...OR 20 MILES WEST OF HAMLIN...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL BE NEAR... HITSON AND HAMLIN BY 915 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3288 10057 3296 10056 3296 10007 3286 10008 TIME...MOT...LOC 0146Z 271DEG 19KT 3295 10043 $$ 20
447 WWUS54 KSJT 290202 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 902 PM CDT SAT APR 28 2012 TXC151-253-290212- /O.CAN.KSJT.SV.W.0044.000000T0000Z-120429T0215Z/ FISHER TX-JONES TX- 902 PM CDT SAT APR 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JONES AND NORTHERN FISHER COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED AWAY FROM FISHER AND JONES COUNTIES...THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3288 10057 3296 10056 3296 10007 3286 10008 TIME...MOT...LOC 0202Z 271DEG 19KT 3295 10033 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:51 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 28, 6:51 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 651 PM CDT SAT APR 28 2012 .UPDATE... HAVE UPDATED THE ZONES TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR MOST OF THE BIG COUNTRY...WITH THE EXCEPTION BEING CALLAHAN COUNTY...FOR THE REMAINDER OF THE EVENING. THERE WILL BE A SLIGHT CHANCE OF SEVERE STORMS WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. AT 7PM CDT SEVERE STORMS WERE LOCATED JUST WEST OF FISHER COUNTY MOVING TO THE NORTHEAST. && .PREV DISCUSSION... /ISSUED 619 PM CDT SAT APR 28 2012/ DISCUSSION... SEE LATEST AVIATION DISCUSSION BELOW. AVIATION... THUNDERSTORM DEVELOPMENT IS OCCURRING WELL NORTHWEST OF KABI EARLY THIS EVENING...NEAR THE INTERSECTION OF A RETREATING DRYLINE AND COLD FRONT. WITH STEERING FLOW FOR THESE STORMS TO THE NORTHEAST...KABI IS NOT EXPECTED TO BE AFFECTED BY THIS ACTIVITY...AND WILL CONTINUE TO LEAVE THE MENTION OF THUNDER OUT OF THE TAF. OTHERWISE...SOUTHERLY WINDS WILL CONTINUE TONIGHT. WITH THE LOW LEVEL JET NOT LOOKING QUITE AS STRONG IN MODEL FORECASTS AS LAST NIGHT...GUSTS MAY BE MORE INFREQUENT...BUT WILL STILL INCLUDE SOME GUSTS DURING THE OVERNIGHT HOURS. ALSO WILL KEEP THE MVFR CIGS IN THE FORECAST AS MODEL SOUNDINGS INDICATE AN EVEN BETTER CHANCE FOR LOW CLOUDS WITH STRONG MOISTURE ADVECTION FROM 900MB-800MB. 20 PREV DISCUSSION... /ISSUED 339 PM CDT SAT APR 28 2012/ SHORT TERM... UPPER LEVEL TROUGH OVER THE ROCKIES WILL MAINTAIN SOUTHWEST FLOW ALOFT ACROSS THE AREA IN THE SHORT TERM. A WEAK COLD FRONT HAS MOVED SOUTH TO JUST NORTH OF THE I-20 CORRIDOR. TO THE NORTH OF THE FRONT .TEMPS WERE IN THE MID TO UPPER 80S WITH DEWPOINTS IN THE 40S. TO THE SOUTH OF THE FRONT...TEMPS WERE IN THE MID 80S TO LOWER 90S AND DEWPOINTS WERE IN THE UPPER 50S TO LOWER 60S. SO...MAINLY A DEWPOINT DIFFERENCE AND WIND SHIFT ON EITHER SIDE OF THE BOUNDARY. ACROSS MUCH OF WEST CENTRAL TEXAS...INSTABILITY HAS INCREASED WITH SBCAPES OF 2500 TO 3000 J/KG. HOWEVER CINH VALUES STILL 50 TO 100 J/KG. TWO POSSIBLE FEATURES FOR TSTM DEVELOPMENT...SURFACE BOUNDARY ACROSS THE BIG COUNTRY AND AN UPPER LEVEL DISTURBANCE MOVING TOWARD THAT AREA. LOOKS LIKE ISOLD TO SCT TSTMS WILL NOT DEVELOP UNTIL AFTER 00Z SUN. A FEW STORMS MAY BE SEVERE DUE TO MODERATE INSTABILITY AND 0-6KM SHEAR OF 35 TO 45 KNOTS. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...AN ISOLATED TORNADO IS POSSIBLE. ANOTHER WARM NIGHT...WITH LOWS IN THE MID 60S TO LOWER 70S. ON SUNDAY...A DRYLINE WILL SET UP TO OUR WEST AS DEWPOINTS WILL BE IN THE UPPER 50S TO MID 60S ACROSS WEST CENTRAL TEXAS BY AFTERNOON. INSTABILITY WILL BE AGAIN MODERATE...WITH SBCAPES OF 2500 TO 3500 J/KG. ISOLATED STORMS WILL DEVELOP ALONG THE DRYLINE LATE SUNDAY AFTERNOON AND EVENING...AND MOVE EAST TOWARD WEST CENTRAL TEXAS. THE BEST CHANCE FOR SEVERE STORMS WILL ALONG AND NORTH OF A SAN ANGELO TO ALBANY LINE DURING LATE SUNDAY AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. A LITTLE COOLER... WITH HIGHS MAINLY IN THE LOWER TO MID 80S. LONG TERM... ANOTHER WEAK SHORTWAVE MOVES INTO THE AREA SUNDAY EVENING...AND MAY AID CONVECTIVE COVERAGE SLIGHTLY. BEST CHANCES FOR STORMS WILL STILL REMAIN TO THE NORTH ACROSS THE RED RIVER VALLEY...BUT INCREASED COVERAGE SLIGHTLY ACROSS THE EXTREME NORTHERN BIG COUNTRY AS WELL. UPPER TROUGH AXIS PUSHES ACROSS THE AREA MONDAY AFTERNOON...AND MAY DECREASE THE CAP JUST SLIGHTLY. WITH THE DRYLINE MAKING A PUSH INTO THE WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY BY MONDAY AFTERNOON...MAY SEE A FEW ISOLATED STORMS DEVELOP. HAVE ADDED SLIGHT CHANCE POPS IN FOR MONDAY AFTERNOON AND EVENING. REST OF THE WEEK LOOKS PRETTY QUIET...AS MAINLY ZONAL FLOW PREVAILS. WITHOUT THE LARGE UPPER RIDGE IN PLACE...TEMPERATURES WILL BE WARM...BUT NOT 100 DEGREE HOT. CAP DOES NOT GET SIGNIFICANTLY LARGER...SO AN ISOLATED STORM MAY BE POSSIBLE AT TIMES. HOWEVER...GIVEN THE LACK OF A SURFACE BOUNDARY OR SIGNIFICANT SHORTWAVE TO FOCUS CONVECTION...NOT GOING TO MENTION POPS AT THIS POINT. GUIDANCE NUMBERS HAVE CONTINUED TO BE A LITTLE TOO COOL...SO WILL STAY A DEGREE OR TWO ABOVE GUIDANCE FOR HIGHS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 81 66 88 68 / 20 20 20 20 20 SAN ANGELO 66 85 67 90 68 / 10 10 20 20 20 JUNCTION 68 83 69 85 69 / 10 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Apr 28, 2:39 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT SAT APR 28 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 239 PM CDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP ALONG AND NORTH OF A WEAK FRONTAL BOUNDARY ACROSS THE NORTHERN BIG COUNTRY LATE THIS AFTERNOON AND EVENING. IF STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN STORM HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS WEST CENTRAL TEXAS SUNDAY AFTERNOON INTO SUNDAY NIGHT. A FEW STORMS MY BECOME SEVERE NORTH OF A ALBANY TO SAN ANGELO LINE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 8:01 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 801 PM CDT SAT APR 28 2012 TXZ049-290200- FISHER TX- 801 PM CDT SAT APR 28 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR FISHER COUNTY... AT 756 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST OF ROTAN...OR ABOUT 20 MILES NORTHEAST OF SNYDER...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROTAN BY 830 PM CDT HITSON BY 900 PM CDT HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3296 10015 3284 10014 3283 10066 3296 10065 TIME...MOT...LOC 0059Z 266DEG 23KT 3295 10069 20
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:01 PM CDT | Special Weather Statement | SJT | Fisher | 59 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.